(800) 973-1540

What can be done about chemo swelling of the feet and legs?

2 answers | Last updated: Mar 02, 2014
Q
bkh asked...
What can be done about chemo swelling of the feet and legs?
 

Answers
A
Senior Editor Melanie Haiken, who is responsible for Caring.com's coverage of cancer, general health, and family finance, discovered how important it is to provide accurate...
answered...

Feet and legs swell during chemotherapy treatment for cancer because of edema, or fluid buildup. This can be painful and uncomfortable and can make it hard for cancer patients to walk. Here are a number of suggestions from one of our experts on how to prevent and reduce swelling and make your loved one more comfortable.

 

More Answers
45% helpful
Angie F. answered...
You can have your onc or primary care dr to refer you to a vascular dr. They can do an ultrasound of your legs from groin to toe to see if any of the veins or artery valves are damaged. This happened to me and they gave me a prescription for compression stockings. This may not be a great idea to a man, but they really help with the swelling. Also, prop your legs and feet up as often as possible. You can also try lasix (water pills) to use your kidneys to help flush out that extra fluid. Hope this helps, and good luck
 

 
Ask a question Ask a question | Add an answer Add an answer